Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 29, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Dec 13, 2007, 4:36 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Dec 13, 2007, 6:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2007, 4:36 AM CST (10:36 UTC)
- In effect from
- Dec 13, 2007, 6:00 AM CST
- Expired
- Dec 13, 2007, 9:41 AM CST
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 131036 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 436 AM CST THU DEC 13 2007 ...STRONG NORTHWEST WINDS TO DEVELOP TODAY... .A STRONG COLD FRONT WILL SWEEP THROUGH THE REGION TODAY INCREASING WINDS AND PRODUCING AREAS OF BLOWING SNOW. THE TIGHT PRESSURE GRADIENT IN PLACE ACROSS THE REGION WILL COMBINE WITH SOME RATHER STRONG WINDS ALOFT TO PRODUCE ADVISORY CRITERIA WIND SPEEDS TODAY. BLOWING SNOW IS NOT EXPECTED TO PRODUCE NEAR WHITE OUT CONDITIONS TODAY...HENCE A WIND ADVISORY IS IN EFFECT TODAY INSTEAD OF A BLOWING SNOW ADVISORY. CAUTION TRAVELING SHOULD BE STRESSED TODAY...HOWEVER...AS BLOWING AND DRIFTING SNOW CONDITIONS ACROSS ROAD SURFACES WILL PRODUCE SLICK SPOTS AND DIFFICULTY WHILE TRAVELING. SDZ003>005-009-010-015-016-033>035-045-131845- /O.NEW.KABR.WI.Y.0029.071213T1200Z-071213T2100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-STANLEY- SULLY-HUGHES-JONES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FORT PIERRE... ONIDA...PIERRE...MURDO 436 AM CST THU DEC 13 2007 /336 AM MST THU DEC 13 2007/ ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY MID MORNING ACROSS THE ADVISORY AREA. PATCHY BLOWING SNOW WILL ACCOMPANY THESE STRONG WINDS TODAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ MNZ039-046-SDZ006>008-011-017>023-036-037-048-051-131845- /O.NEW.KABR.WI.Y.0029.071213T1600Z-071214T0100Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE... MILLER...PRESHO...FORT THOMPSON 436 AM CST THU DEC 13 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BY LATE MORNING ACROSS THE ADVISORY AREA. AREAS OF BLOWING SNOW WILL ACCOMPANY THESE STRONG WINDS TODAY. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
1 follow-up statement
000 WWUS73 KABR 131541 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 941 AM CST THU DEC 13 2007 SDZ003>005-009-010-015-016-033>035-045-131645- /O.CAN.KABR.WI.Y.0029.000000T0000Z-071213T2100Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-STANLEY- SULLY-HUGHES-JONES- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FORT PIERRE... ONIDA...PIERRE...MURDO 941 AM CST THU DEC 13 2007 /841 AM MST THU DEC 13 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE DAY TODAY. WINDS MAY BRIEFLY GUST OVER 30 MPH ALONG A COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON...BUT LONG LIVED WIND ADVISORY CRITERIA WINDS ARE NO LONGER EXPECTED. $$ MNZ039-046-SDZ006>008-011-017>023-036-037-048-051-131645- /O.CAN.KABR.WI.Y.0029.071213T1600Z-071214T0100Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-HYDE-HAND-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE... MILLER...PRESHO...FORT THOMPSON 941 AM CST THU DEC 13 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH THE DAY TODAY. WINDS MAY BRIEFLY GUST OVER 30 MPH ALONG A COLD FRONT THAT WILL MOVE THROUGH THE REGION THIS AFTERNOON...BUT LONG LIVED WIND ADVISORY CRITERIA WINDS ARE NO LONGER EXPECTED. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:56 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 13, 3:56 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
356 AM CST THU DEC 13 2007
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
FORECAST CHALLENGES...STRENGTH OF WEST-NORTHWEST WINDS TODAY AND
THEIR IMPACT ON SNOW FIELD AS WELL AS NON-DIURNAL TEMPERATURES
TODAY.
PRESENTLY...ALMOST THE ENTIRE CWA IS WARM-SECTORED WITH
TEMPERATURES WARMING INTO THE 20S TO LOWER 30S ON BREEZY WEST
WINDS...AS THE SURFACE LOW REFLECTION OF AN ALBERTA CLIPPER LOW
PRESSURE SYSTEM SKIRTS ALONG THE INTERNATIONAL BORDER. THE FAR
SERN ZONES HAVE YET TO SWITCH A SOUTH-SOUTHWEST WIND AROUND TO
THE WEST. THE TEMPERATURES IN THIS COOLER AIR REMAIN IN THE TEENS
ABOVE ZERO. THERE IS ALSO A SCT-BKN CLOUD FIELD WORKING SOUTH
ACROSS NORTH DAKOTA AND NORTHERN MINNESOTA WITH A MIX OF MVFR AND
VFR CIGS. ALSO...IMPRESSIVE 3-HOURLY PRESSURE TENDENCIES OF 4-6MB
SHOWING UP BEHIND THE COLD FRONT OF CONCERN CURRENTLY ANALYZED
FROM NEAR GRAND FORKS ND TO JUST SOUTH OF WILLISTON ND.
ON TO TODAY...COMBINE STRONG SUBSIDENCE AND DECENT MIXING WITH
925HPA WINDS OF 30 TO 35 KNOTS AND 850HPA WINDS ON TOP OF THAT OF
45 TO 55 KNOTS...AND WIND ADVISORY CRITERIA WIND SPEEDS OF 25 TO
35 MPH WITH GUSTS TO 45 TO 50 MPH WILL BE SATISFIED DURING THE DAY
TODAY. FACTOR IN THE MUCH COLDER AIR SET TO BEFALL THE EASTERN
HALF OF ZONES THIS AFTERNOON IN CONJUNCTION WITH SOME OF THOSE
STRONG 3 AND 6-HOURLY RISING PRESSURE TENDENCIES AND WINDS SHOULD
CRANK UP PRETTY GOOD TODAY. CONTINUED WITH THE IDEA THAT
BLOWING/DRIFTING SNOW WILL NOT PRODUCE THE NEAR WHITEOUT
CONDITIONS NEEDED TO MEET BLOWING SNOW CRITERIA. THEREFORE...WIND
ADVISORY BECOMES THE MOST APPROPRIATE HEADLINE FOR TODAY.
GRANTED...THERE WILL BE SOME BLOWING AND DRIFTING SNOW PROBLEMS TO
DEAL WITH TODAY...MAINLY IN THE FORM OF HAZARDOUS ROAD CONDITIONS
IN BLOWING AND DRIFTING SNOW-FAVORED AREAS. NO HEADLINE FOR THIS
TYPE OF CONDITION...THOUGH. SOME OF THAT SCT-BKN CLOUD DECK WILL
WORK INTO THE CWA TODAY AND MAY FLAKE OUT A FEW FLURRIES.
SO...MODIFIED WEATHER GRIDS TO REFLECT ISO/SCT FLURRIES MENTION
ALONG WITH THE PATCHY/AREAS OF BLOWING SNOW.
BEYOND THE TODAY PERIOD...HIGH PRESSURE AT THE SURFACE BUILDS IN
QUICKLY AND REDUCES WINDS TO LIGHT AND VARIABLE OVERNIGHT. STILL
EXPECTING LOW CLOUDS OVER PORTIONS OF THE CWA TONIGHT WILL PLAY
HAVOC WITH MIN TEMPS TONIGHT. THE EASTERN HALF ZONES SHOULD BE THE
COLDEST WITH STRONG COLD AIRMASS IN PLACE THERE OVERNIGHT. FRIDAY
AND FRIDAY NIGHT ARE SPENT TRYING TO REINTRODUCE LOW LEVEL WARMER
AIR FROM THE WEST...AS THE NEXT SURFACE TROF ASSOCIATED WITH A
WEAK UPPER WAVE DIVING SEWD ACROSS THE HIGH PLAINS STATES TRIES TO
WORK ITS WAY EAST ACROSS THE CWA.
.LONG TERM...SATURDAY THROUGH MONDAY
ANOTHER QUIET PERIOD IN THE EXTENDED FORECAST. MEDIUM RANGE MODELS
ARE STARTING TO DIVERGE SOMEWHAT IN HANDLING WAVES MOVING THROUGH
AN UPPER LEVEL H5 RIDGE BUT DIFFERENCES WILL NOT HAVE A BIG EFFECT
HERE. THE PERIOD OPENS WITH A SHARP H5 RIDGE BUILT ALONG THE
ROCKIES WITH A FULL LATITUDE TROUGH THROUGH THE MIDWEST. THE NEXT
IN A SERIES OF PACIFIC LOWS IS COMING ASHORE ALONG THE PANHANDLE
OF ALASKA WITH WEST COAST TROUGHING EXTENDING SOUTH TO OREGON. AT
THE SURFACE BROAD HIGH PRESSURE COVERS THE MIDWEST. BY SUNDAY
MORNING THE TROUGH ALONG THE WEST COAST MOVES EAST AND STRENGTHENS
AND FINALLY CLOSES OFF AROUND WESTERN MONTANA. HERE THE ECMWF
KEEPS THE LOW A LITTLE FARTHER NORTH. DGEX AND UKMET DIG THE
TROUGH ACROSS THE MIDWEST A LITTLE DEEPER AND FARTHER SOUTH. ALL
MODELS SEEM TO AGREE THAT THE WAVE THAT MOVES THROUGH SUNDAY
AFTERNOON INTO MONDAY MORNING WILL BE FARTHER EAST AND WEAKER THAN
THE CURRENT CLIPPER TYPE SYSTEM TODAY. BY MONDAY MORNING ANOTHER
LOW PRESSURE SYSTEM ARRIVES ON THE WEST COAST AND SENDS ANOTHER
WAVE ACROSS THE AREA BY TUESDAY MORNING. THIS LOW LOOKS WEAKER
THAN THE PREVIOUS ONE. THE MONDAY LOW ALSO FLATTENS THE H5 FLOW
BRINGING ZONAL FLOW ACROSS THE REGION WITH MUCH WARMER AIR.
TEMPERATURES WILL WARM THROUGH THE PERIOD WITH MONDAY HIGHS ABOVE
FREEZING ALONG THE MISSOURI RIVER AND MID TWENTIES IN THE EAST.
&&
.AVIATION...
A STRONG LOW PRESSURE SYSTEM IS MOVING SOUTHEAST ACROSS MINNESOTA
TODAY. A SHARP...WELL DEFINED COLD FRONT IS MOVING INTO NORTH
DAKOTA EARLY THIS MORNING. THIS FRONT WILL CONTINUE SOUTH TODAY
SHIFTING WINDS TO THE NORTHWEST AND INCREASING THEM TO OVER 30 KTS
AT MOST LOCATIONS AS WELL AS SOME CHANCE OF SNOW CLOSE TO THE
FRONT. BLOWING SNOW IS ALSO NOTED IN CANADA BEHIND THIS FRONT.
WINDS ALOFT ARE ALREADY STRONG FROM THE WEST TO NORTHWEST. UNTIL
SURFACE WINDS INCREASE LATER THIS MORNING THERE WILL BE A LOW
LEVEL WIND SHEAR ESPECIALLY IN THE EAST PART OF SOUTH DAKOTA CLOSE
TO THE LOW PATH. CURRENT VFR CONDITIONS OF UNLIMITED CEILINGS AND
UNRESTRICTED VISIBILITY WILL DETERIORATE LATER THIS MORNING TO
MARGINAL VFR CEILINGS ESPECIALLY IN THE EAST. VISIBILITY WILL
REMAIN MOSTLY UNRESTRICTED EXCEPT FOR BRIEF PERIODS AS THE FRONT
MOVES THROUGH WHEN SNOW OR SNOW AND BLOWING COULD LIMIT VISIBILITY
TO MVFR OF IFR. CONDITIONS WILL IMPROVE LATE THIS AFTERNOON AND
THIS EVENING TO GOOD VFR.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 3 PM CST /2 PM MST/ THIS AFTERNOON FOR
CAMPBELL-CORSON-DEWEY-EDMUNDS-HUGHES-JONES-MCPHERSON-POTTER-
STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR BROWN-BUFFALO-CLARK-CODINGTON-DAY-DEUEL-FAULK-GRANT-
HAMLIN-HAND-HYDE-LYMAN-MARSHALL-ROBERTS-SPINK.
MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING
FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...DORN
LONG TERM...KEEFE
AVIATION...KEEFE
WEATHER.GOV/ABERDEENNearby
Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.